MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.35276

Медицинская библиотека · Cureus · 2023

A Case of Pembrolizumab-Induced Diabetic Ketoacidosis and Hyperthyroidism in a Patient With Recurrent Esophageal Adenocarcinoma.

Salangsang Jonathan, Sapkota Surendra, Kharel Sanjeev, Gupta Prakash, Kalla Abhishek

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Immune checkpoint inhibitors (ICI) such as program cell death protein 1 (PD-1) inhibitors are widely used for the treatment of patients with recurrent, locally advanced or metastatic, gastric or gastroesophageal (GE) junction adenocarcinoma. Immune-related adverse events (irAE) such as endocrinopathies have been reported after patients received ICI. We report a case of pembrolizumab-induced hyperthyroidism and type 1 diabetes mellitus (DM1) presenting with diabetic ketoacidosis (DKA). A 53-year-old African American male with no history of diabetes or hyperthyroidism was treated with two cycles of pembrolizumab for recurrent GE junction adenocarcinoma after which he was admitted with hyperthyroidism (thyroid stimulating hormone [TSH] 0.070mIU/L, free thyroxine 1.85mIU/L) and DKA (pH 7.06, glucose 583 mg/dL, beta-hydroxybutyrate 8.63 mmol/L, anion gap 27 meq/L). The patient was treated with intravenous insulin and aggressively hydrated. Given the lack of other precipitating factors for the two endocrinopathies, it was determined that the most likely etiology was recent treatment with pembrolizumab (a PD-1 inhibitor). In our case, pembrolizumab monotherapy developed two irAE (hyperthyroidism and DKA), which is unique as most combined immunotherapy regimens are associated with the development of multiple endocrinopathies. Our case emphasizes the importance of baseline monitoring of thyroid function and blood glucose prior to the start of ICI to monitor and evaluate patients with immune-related adverse events, including endocrinopathies.

Для цитирования: Salangsang Jonathan, Sapkota Surendra, Kharel Sanjeev, Gupta Prakash, Kalla Abhishek. A Case of Pembrolizumab-Induced Diabetic Ketoacidosis and Hyperthyroidism in a Patient With Recurrent Esophageal Adenocarcinoma.. Cureus. 2023. DOI: 10.7759/cureus.35276.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.